Alert archive / West Virginia / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 44, NWS Charleston, WV

May 31, 2008Harrison County, Taylor County, West Virginia

NWS Charleston, WV issued this severe thunderstorm warning at May 31, 2008, 6:19 PM EDT for Harrison County, Taylor County, West Virginia. It was in force for 41 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 31, 2008, 6:19 PM EDT (22:19 UTC)
Expired
May 31, 2008, 7:00 PM EDT
In force
41 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon

Counties Harrison County, WV, Taylor County, WV

The radar

The Pittsburgh radar (KPBZ), 127 km from the middle of the area, began a volume at 22:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 31, 6:33 PM EDTHAIL 0.25Shinnston, WVEVENT OCCURRED BETWEEN 618 PM 05/31/2008 AND 633 PM 05/31/2008
May 31, 6:34 PM EDTHAIL 0.25Shinnston, WVEVENT OCCURRED BETWEEN 619 PM 05/31/2008 AND 634 PM 05/31/2008
May 31, 6:43 PM EDTTSTM WND DMGShinnston, WVNUMEROUS TREES AND POWERLINES DOWN IN SHINNSTON AREA...ALSO REPORTS OF SMALL HAIL
May 31, 6:47 PM EDTHAIL 0.75Shinnston, WVEVENT OCCURRED BETWEEN 632 PM 05/31/2008 AND 647 PM 05/31/2008
May 31, 6:52 PM EDTHAIL 0.75Shinnston, WVEVENT OCCURRED BETWEEN 637 PM 05/31/2008 AND 652 PM 05/31/2008

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 24 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 10.3 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2008-05-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 32 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2008-05-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 329 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
32 J/kg
Mixed-layer CIN
-77 J/kg
Mixed-layer LCL
656 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
329 m²/s²
0-3 km storm-relative helicity
377 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KRLX 312219
SVRRLX
WVC033-091-312300-
/O.NEW.KRLX.SV.W.0044.080531T2219Z-080531T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
619 PM EDT SAT MAY 31 2008

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN HARRISON COUNTY IN WEST VIRGINIA...
  TAYLOR COUNTY IN WEST VIRGINIA...

* UNTIL 700 PM EDT

* AT 614 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 8 MILES
  WEST OF LUMBERPORT...OR ABOUT 14 MILES SOUTHWEST OF MANNINGTON...
  AND MOVING EAST AT 44 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LUMBERPORT AND 7 MILES NORTH OF CLARKSBURG BY 625 PM EDT...
  SHINNSTON...ENTERPRISE AND 7 MILES NORTH OF BRIDGEPORT BY 630 PM
  EDT...
  GRAFTON BY 650 PM EDT...

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3941 8022 3941 8010 3939 8009 3946 7996
      3944 7990 3929 7990 3926 8055 3934 8056
      3936 8054 3943 8055 3946 8052 3947 8043
TIME...MOT...LOC 2219Z 265DEG 38KT 3937 8044

$$

19
2 follow-up statements
000 
WWUS51 KRLX 312239
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
639 PM EDT SAT MAY 31 2008

WVC033-091-312300-
/O.CON.KRLX.SV.W.0044.000000T0000Z-080531T2300Z/
TAYLOR WV-HARRISON WV-
639 PM EDT SAT MAY 31 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR NORTHEASTERN HARRISON AND TAYLOR COUNTIES...

AT 632 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR SHINNSTON...OR ABOUT 10 MILES SOUTH OF MANNINGTON...
MOVING EAST AT 40 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  MCGEE BY 645 PM EDT... 8 MILES NORTH OF TYGART LAKE STATE PARK BY 
650 PM EDT...JUST NORTH OF GRAFTON BY 655 PM EDT... THORNTON AND 6 
MILES NORTH OF KNOTTSVILLE BY 700 PM EDT...

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3944 7990 3930 7990 3928 8036 3945 8039
      3941 8022 3941 8010 3939 8009 3941 8004
      3943 8001 3946 7995
TIME...MOT...LOC 2239Z 262DEG 35KT 3939 8022

$$

19
000 
WWUS51 KRLX 312258
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
657 PM EDT SAT MAY 31 2008

WVC033-091-312307-
/O.EXP.KRLX.SV.W.0044.000000T0000Z-080531T2300Z/
TAYLOR WV-HARRISON WV-
657 PM EDT SAT MAY 31 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HARRISON AND
TAYLOR COUNTIES EXPIRES AT 700 PM EDT...

THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS 
AND IS EXITING THE WARNED AREA. IT NO LONGER POSES A SEVERE WEATHER 
THREAT...THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO 
EXPIRE. 

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3944 7990 3930 7990 3928 8036 3945 8039
      3941 8022 3941 8010 3939 8009 3941 8004
      3943 8001 3946 7995
TIME...MOT...LOC 2257Z 262DEG 35KT 3939 7999

$$

19

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 3:40 PM EDT, 2 hours 39 minutes earlier.

Area forecast discussion, May 31, 3:40 PM EDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
340 PM EDT SAT MAY 31 2008

.SYNOPSIS...
COLD FRONT SLOWLY DROPS SOUTH TONIGHT AND GRADUALLY MOVES THROUGH
THE AREA ON SUNDAY. DRIER AIR GRADUALLY FILTERS SOUTH ON SUNDAY
NIGHT...WITH HIGH TO TAKE CONTROL FOR MONDAY. ANOTHER FRONT FOR MID
WEEK.

&&

.NEAR TERM /THROUGH SUNDAY/...
COLD FRONT IS NOW PUSHING ACROSS WESTERN OHIO AND STRETCHES BACK
WESTWARD TO NEAR STL.  AHEAD OF THIS PUSH OF THE SURFACE FRONT
ANOTHER SHORTWAVE IS SLIDING THROUGH INDIANA AND IS HELPING THE
FRONT AND DAY TIME HEATING TO GENERATE MORE SCATTERED CONVECTION
ACROSS OHIO AND IT WILL SLIDE INTO WV LATER THIS AFTERNOON.  THE NAM
SHOWS THAT HIS WAVE WILL GENERATE MORE CONVECTION ACROSS NRN WV
THROUGH ABOUT 2Z TO 3Z.  AFTER THIS TIME...THE SHORTWAVE WILL CLEAR
AND THE REGION AND THIS SHOULD ALLOW THE REGION TO FINALLY CLEAR THE
THUNDERSTORMS FROM THE REGION.

AFTER 3Z...WITH THE FRONT STILL TO THE NORTH...SHOULD STILL SEE THE
LOW LEVEL MOISTURE LINGERING AND THE WINDS SHOULD STAY UP...BUT WITH
OUT MUCH ADDITIONAL MOISTURE ABOVE 850 MB AROUND...SHOULD SEE THE
CLOUDS BREAK UP AND CLEAR SOME OVER THE REST OF THE NIGHT.  BUT NOT
EXPECTING GOOD RADIATIVE CONDITIONS TO AGAIN RODE ON THE HIGH SIDE
OF THE GUIDANCE.

ON SUNDAY...THE FRONT SLOWLY BEGINS TO DROP SOUTH ACROSS THE AREA.
AT THIS TIME WITH THE MOISTURE BECOMING MORE SUSPECT...THE CHANCES
FOR ORGANIZED STORMS SEEMS TO BE GOING DOWN...BUT WITH ANOTHER
SHORTWAVE SLIDING SE IN THE FLOW COULD SEE MORE SCATTERED SHOWERS
AND TSTORMS DEVELOP IN THE AFTERNOON HOURS ALONG AND SOUTH OF THE
FRONT.

FOR TEMPERATURES TOMORROW...CONTINUED TO RUN ON THE HIGH SIDE OF
GUIDANCE BASED ON SEE A FAIR AMOUNT OF SUN AND THE 14C TO 16C 850 MB
TEMPERATURES.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH MONDAY NIGHT/...
THE NAM SUITE APPEARS TO HAVE THE BEST HANDLE OF THE SHORTER TERM
MODELS THIS PERIOD. THIS WILL BE A TRANQUIL PERIOD AS TRANSITORY
HIGH PRESSURE SURFACE AND ALOFT MOVES ACROSS OUR AREA. ANY LEFT OVER
DIURNAL SHOWERS SUNDAY AFTERNOON WILL QUICKLY DISSIPATE SUNDAY
EVENING AS THE LAST SHORT WAVE EXITS. DRY WEATHER WILL THEN DOMINATE
THROUGH MOST OF MONDAY NIGHT. GOING ON THE HIGH SIDE OF TEMPERATURES
...ESPECIALLY MONDAY WITH A GOOD DEAL OF SUNSHINE.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
ONCE AGAIN...HPC PREFERS THE ECMWF FOR DETAILS IN THIS PERIOD. THE
MAIN FEATURE TUESDAY AND WEDNESDAY WILL BE A FLATTENING OF THE UPPER
RIDGE OVER OUR AREA...ALLOWING AN EAST TO WEST QUASISTATIONARY
FRONTAL SYSTEM TO DEVELOP ALONG THE SOUTHERN EDGE OF THE WESTERLIES.
THIS SETS UP BY TUESDAY MORNING...AND PERSISTS INTO WEDNESDAY BEFORE
THE LAST OF A SERIES OF SHORT WAVES TRAVERSES ALONG THIS BOUNDARY.
THE GFS IS AN OUTLIER IN SETTING UP THIS BOUNDARY FURTHEST
NORTH...SO PREFER THE BOUNDARY ACROSS OUR NORTHERN PORTION OF OUR
AREA PER ECMWF. DEEP MOISTURE INFLOW WITH THE GULF WIDE OPEN...THERE
IS A GOOD CHANCE FOR SHOWERS AND THUNDERSTORMS...ESPECIALLY ACROSS
THE NORTHERN HALF OF OUR AREA. EXPECT ABOVE NORMAL TEMPS SOUTH OF
THE BOUNDARY OVER CENTRAL AND SOUTHERN SECTIONS...CLOSER TO NORMAL
ACROSS THE NORTH WITH MORE CLOUDS AND PRECIP.

PRECIP WINDS DOWN LATER WEDNESDAY WITH THE DEPARTING SHORT
WAVE...ALONG WITH A SLOW DISSIPATION OF THE FRONT AS STRONG HIGH
PRESSURE ALOFT BUILDS OVER THE AREA. AGAIN...PREFER THE STRONGER AND
MORE AMPLIFIED ECMWF WITH THIS SUMMER LIKE FEATURE SETTING UP FOR
THE REMAINDER OF THE WORKWEEK. BERMUDA HIGH KEEPS LOW LEVEL MOISTURE
PUMPING INTO THE AREA WITH WELL ABOVE NORMAL TEMPS FOR THE END OF
THE WORKWEEK...BUT DEVELOPING CAP ALOFT WILL LIMIT DIURNAL
CONVECTION TO WIDELY SCATTERED AT BEST.

&&

.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
18Z SATURDAY THRU 18Z SUNDAY...
INITIAL SHORTWAVE IS SLIDING PAST THE AREA AT THIS TIME AND THE
CONVECTION IS BEGINNING TO WANE AND EXIT THE NORTHEASTERN PART OF
THE CWA. EXPECT THAT CKB/EKN SHOULD BE CLEAR OF THE TSTORMS BY 20Z.

BEHIND THE WAVE...THE DEEP MOISTURE IS GONE SO JUST SEEING LOTS OF
CU IN THE DAYTIME HEATING ACROSS OHIO AND THIS WILL MOVE EAST INTO
THE REGION. SO EXPECT TO SEE VFR CONDITIONS RETURN THIS AFTERNOON
AFTER 20Z AREA WIDE. BUT THE NEXT SHORTWAVE WILL BE SLIDING ACROSS
THE REGION BETWEEN 22Z AND 2Z. THIS SHOULD HELP TO GENERATE MORE
CONVECTION ACROSS NRN WV AND AFFECT PKB/CKB/EKN WITH MVFR TO
POSSIBLY IFR CONDITIONS. FOR NOW HAVE JUST GONE TO THE MVFR LEVEL.
SATELLITE DOES SHOW THAT CONVECTION IS BEGINNING IN WESTERN OHIO
SO CHANCES LOOKING BETTER THAT CONVECTION WILL FORM.

ONCE THE SECOND WAVE PASSES...SHOULD SEE THE SKY CLEAR BUT WITH
THE FRONT STILL NORTH OF THE REGION A STRAY SHOWER COULD POP
UP...BUT THE CHANCES LOOK LOW AFTER 3Z SO GENERALLY PLAYED VFR
CONDITIONS OVERNIGHT. FOG COULD DEVELOP IF THE ATMOSPHERE
DECOUPLES...SO ADDED SOME FOR EKN AND PKB.

ON SUNDAY...SHOULD SEE MAINLY VFR CONDITIONS THROUGH 18Z...BUT
COULD SEE STORMS DEVELOP IN THE AFTERNOON AS THE FRONT SLIDES
SOUTH AND A SHORTWAVE MOVES THROUGH MORE STORMS COULD DEVELOP IN
THE AFTERNOON.

AVIATION OUTLOOK /AFTER 12Z SUNDAY/...NO SIGNIFICANT WEATHER
EXPECTED..

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...ESS/JMV
NEAR TERM...ESS
SHORT TERM...JMV
LONG TERM...JMV
AVIATION...ESS
Hazardous weather outlook, May 31, 7:47 AM EDT, 10 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
747 AM EDT SAT MAY 31 2008

OHZ066-067-076-WVZ010-011-011200-
PERRY-MORGAN-WASHINGTON-PLEASANTS-TYLER-
747 AM EDT SAT MAY 31 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO AND WEST
VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

A FEW THUNDERSTORMS ARE EXPECTED ALONG A COLD FRONT SATURDAY
AFTERNOON AND EVENING. THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORMS...WITH LARGE HAIL AND DAMAGING WINDS BEING THE
PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

KYZ101>103-105-OHZ075-083>087-VAZ003-004-WVZ005>009-013>020-024>040-
046-047-011200-
GREENUP-CARTER-BOYD-LAWRENCE KY-ATHENS-JACKSON OH-VINTON-MEIGS-
GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-JACKSON WV-
WOOD-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-
MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-
WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-
RANDOLPH-
747 AM EDT SAT MAY 31 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

A FEW THUNDERSTORMS ARE EXPECTED ALONG A COLD FRONT SATURDAY
AFTERNOON AND EVENING. THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORMS...WITH LARGE HAIL AND DAMAGING WINDS BEING THE
PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Special weather statement, May 31, 3:59 PM EDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
359 PM EDT SAT MAY 31 2008

OHZ083-084-312030-
VINTON OH-JACKSON OH-
359 PM EDT SAT MAY 31 2008

HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER
SERVICE...

AT 359 PM EDT...A STRONG THUNDERSTORM WAS 16 MILES NORTHWEST OF
WELLSTON...OR ABOUT 12 MILES SOUTHEAST OF CHILLICOTHE...MOVING EAST
AT 34 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE... BYER...
  ALLENSVILLE...ZALESKI...MCARTHUR...HAMDEN AND COALTON.

WIND GUSTS TO 45 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
RAINFALL AMOUNTS OF UP TO ONE INCHE PER HOUR ARE ALSO POSSIBLE. THIS
WILL CAUSE PONDING OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED
FLOODING IN LOW LYING AREAS.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

30
Special weather statement, May 31, 4:27 PM EDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
427 PM EDT SAT MAY 31 2008

WVZ040-047-312100-
RANDOLPH WV-BARBOUR WV-
427 PM EDT SAT MAY 31 2008

HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER
SERVICE...

AT 427 PM EDT...A STRONG THUNDERSTORM WAS OVER CENTRAL BARBOUR
COUNTY...OR ABOUT 22 MILES EAST OF WESTON...MOVING EAST AT 32 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...
  CENTURY...VOLGA...KERENS...PHILIPPI...MONTROSE AND JUNIOR.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
RAINFALL AMOUNTS OF UP TO ONE INCH PER HOUR ARE ALSO POSSIBLE. THIS
WILL CAUSE PONDING OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED
FLOODING IN LOW LYING AREAS.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

30
Local storm report, May 31, 5:40 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
540 PM EDT SAT MAY 31 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     TSTM WND GST     BELPRE                  39.28N 81.59W
05/31/2008  E0 MPH           WASHINGTON         OH   TRAINED SPOTTER

            NUMEROUS TREES DOWN IN AND NEAR BELPRE. TREES DOWN ON
            HOMES AND POWER LINES.

&&

CAMPBELL
Special weather statement, May 31, 5:41 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
541 PM EDT SAT MAY 31 2008

WVZ040-047-312215-
RANDOLPH WV-BARBOUR WV-
541 PM EDT SAT MAY 31 2008

HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER
SERVICE...

AT 541 PM EDT...A STRONG THUNDERSTORM WAS OVER WEST CENTRAL BARBOUR
COUNTY...OR ABOUT 18 MILES NORTHEAST OF WESTON...MOVING EAST AT 36
MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...
  MOATSVILLE...CENTURY...VOLGA...KERENS...GALLOWAY AND NESTORVILLE.

WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS
STORM.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

19
Local storm report, May 31, 5:48 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
548 PM EDT SAT MAY 31 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     TSTM WND DMG     PARKERSBURG             39.26N 81.54W
05/31/2008                   WOOD               WV   FIRE DEPT/RESCUE

            NUMEROUS TREES AND POWERLINES DOWN IN/NEAR PARKERSBURG.
            ALSO REPORT OF MINOR INJURIES DUE TO TENT COLLAPSE AT
            DUPONT PLANT NEAR TOWN.

&&

CAMPBELL
Special weather statement, May 31, 6:07 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
607 PM EDT SAT MAY 31 2008

WVZ020-031-032-312245-
TAYLOR WV-DODDRIDGE WV-HARRISON WV-
607 PM EDT SAT MAY 31 2008

HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER
SERVICE...

AT 607 PM EDT...A STRONG THUNDERSTORM WAS OVER CENTRAL DODDRIDGE
COUNTY...OR ABOUT 21 MILES SOUTHWEST OF MANNINGTON...MOVING EAST AT
42 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE... WOLF
SUMMIT...MEADOWBROOK...WALLACE...BLANDVILLE...CENTER
POINT...CLARKSBURG...AND GRAFTON.

WIND GUSTS TO 40 TO 50 MPH ARE POSSIBLE WITH THIS STORM.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

19

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 10:10 AM EDTSevere Thunderstorm WarningRLXPleasants, Tyler35 min
May 31, 10:29 AM EDTSevere Thunderstorm WarningRLXDoddridge, Ritchie, Tyler61 min
May 31, 10:43 AM EDTSevere Thunderstorm WarningRLXDoddridge, Harrison, Tyler62 min
May 31, 12:29 PM EDTSevere Thunderstorm WarningRLXBraxton, Calhoun, Gilmer, Roane61 min
May 31, 3:14 PM EDTAreal Flood WarningRLXDoddridge3 hr
May 31, 3:33 PM EDTSevere Thunderstorm WarningRLXDoddridge, Harrison27 min
May 31, 3:48 PM EDTAreal Flood AdvisoryRLXDoddridge, Harrison3 hr

Nearby

Severe Thunderstorm Warnings in West Virginia, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.